MAUDE Adverse Event Report: BECTON DICKINSON BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10010453
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 of the bd alaris pump module smartsite low sorbing infusion set is occluded.The following was received by the initial reporter: verbatim: previous issues include lipids not priming through the filter, therefore they had to waste lipids by changing out the line.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 06jul2023 h6: investigation summary one sample was returned for investigation.The received set contained lipid solution which was left in the set to more closely replicate the reported event of occlusion.Prior to functional testing the set was visually examined for defects and abnormalities.Kinks were found in the tubing set and massaged out.No other defects or abnormalities were observed.Set was flushed with water and attached to an iv bag filled with 85% glycerin/ 15% water solution to be primed.An infusion run was performed at a rate of 2 ml/hr for 16hrs.No occlusions were observed during the run.See the attached ¿filtering out the facts: recommendations to optimize performance of in-line filters for parenteral nutrition and intravenous fat emulsion infusions (ivfe)¿ for additional information regarding the use of ivfe with in-line filter administration sets.The root cause could not be determined because the issue could not be replicated.Although the issue was unable to be replicated and the root cause is unknown bd is looking at opportunities to improve the filter function to alleviate this failure in the future.A dhr was performed for possible lot 23025422: a device history record review for model 10010453 lot number 23025422 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
It was reported that 2 of the bd alaris pump module smartsite low sorbing infusion set is occluded.The following was received by the initial reporter: previous issues include lipids not priming through the filter, therefore they had to waste lipids by changing out the line.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17234719
Report Number9616066-2023-01322
Device Sequence Number12646356
Product Code FPA
UDI-Device Identifier37613203021143
UDI-Public(01)37613203021143
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010453
Device Catalogue Number10010453
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown